New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

happymom
New Member


Date Joined May 2009
Total Posts : 3
   Posted 5/8/2009 8:50 AM (GMT -7)   
I have been diagnosed with asthma through breathing spirometer testing.  I have fatigue, tight chest symptoms, some wheezing, and dry coughing, but no trouble breathing.  I stopped taking advair because it was making me hoarse, and I sing in a choral group!  So I take Singulair 10 mg. at night, and use my albuterol inhaler at least once a day.  (My family practice P.A. prescribed them.)  It helps with the coughing, but I still have fatigue and discomfort in my chest.  I am planning to go to the allergist and perhaps I will get additional meds to control the symptoms better. I enjoy exercise, and do what I can.
   By the way, has anyone experienced this type of asthma symptoms (just cough, no breathing problems), and can I expect to develop the breathing troubles in the future?  I am 62.   Could the meds keep me from getting worse?
 
 

Stari
Regular Member


Date Joined Mar 2009
Total Posts : 235
   Posted 5/8/2009 9:03 AM (GMT -7)   
Correct me if I am wrong please....but fatigue, tight chest symptoms are a result of having breathing problems. Did you try rinsing your mouth after you took the advair? You ought to be taking a preventive or maintainance med for the asthma.

Take care

dencha
Forum Moderator


Date Joined Feb 2009
Total Posts : 7167
   Posted 5/8/2009 2:17 PM (GMT -7)   
Hi Happymom,
I agree. If you're using albuterol at least once a day, your asthma isn't under control. The Advair has a long acting bronchodialator (like albuterol, but a different medication that keeps the lungs open longer) as well as a steroid component that works on the underlying inflammation--the real cause of the asthma. If you just treat the symptoms with albuterol, you're only masking the real problem, and the inflammation could get worse--causing you more problems.
Always be sure to rinse your mouth, gargle, then spit out the water, after you use the Advair. You should also take at least a swallow of water. Are you sure the Advir is causing the hoarseness and not spring allergies? Just a thought.
I hope your asthma improves!
Denise

SmurfyShadow
Veteran Member


Date Joined Dec 2008
Total Posts : 2386
   Posted 5/9/2009 12:27 AM (GMT -7)   
Like they both said, you should be taking your advair. And like the other person said, you need to rinse your mouth out really well after doing the advair. You can actually get yeast infections in your mouth if you dont rinse your mouth well. And I'm suprised your only talking 10mg of Cingulair, usually the dosage is 20mg. However, we are not doctors, and it sounds like you need to see a pulmonologist. Also, sucking on cough drops will help the cough. As a temporary fix that is.
 
Smurfy Shadow/Desirèe 
DX: Wegener's Disease, Migraines, Diabetese Type II, PCOS, Lactose Intolerant, Benign Heart Murmer, Depression, Asthma, Asperger's Syndrome, Necrotizing Gramultous Inflamation in eye, A.D.D., Acid Reflux, Tumor Behind the Eye, Carpal Tunnel, Fibromyolgia, Clasterphobic, Arthritis
Medications:  Tri Nessa, Percocet, Metformin, Prilosec, Protonix, Zantac, Advair, Cingulair, Albuterol, Calcium + Vitamin D, Pro-Air, Pepcid, Rolaids, Zofran, Compuzeen, Refresh Plus Eye Drops  PRN: Epi-Pen, Albuterol Nebulizer, Benedryl
Undergoing Radiation Taking Lorazepam (Ativan) on Radiation Days


SnowyLynne
Veteran Member


Date Joined Apr 2004
Total Posts : 1539
   Posted 5/9/2009 7:33 PM (GMT -7)   
I tried Advair & it make me cough worse.I now use Spiriva & it works great for me........
SnowyLynne


Aurora60
Veteran Member


Date Joined Jul 2006
Total Posts : 1249
   Posted 5/10/2009 3:41 PM (GMT -7)   

Happymom, I have bad asthma and I take symbicort for my long term inhaler.  You definitely need to rinse your mouth out very well.  Albuterol is not meant for every day use. It is a rescue inhaler for when you have an asthma attack.  You need to see a pulmonologist and have all the lung function tests.  And the pulmonologist will determine the best meds for you.  I am a year older than you and my asthma has gotten worse as I have gotten older. Don't just count on using the allergist and your PCP.  You definitely need a pulmonologist to make a correct diagnosis and to put you on the right meds.  If you don't understand how to use something ask the dr how and for any special instructions.  I wish you he best and do post again to let us know how you are doing. Take care.

Aurora


happymom
New Member


Date Joined May 2009
Total Posts : 3
   Posted 5/10/2009 4:47 PM (GMT -7)   
Thank you all for your replies.  I did gargle after the Advair, and drink water, too.  It still made me hoarse.  I've been off Advair a week or so and I am no longer hoarse.
I really don't have trouble breathing, but do have chest discomfort.  I thought that was what the tightness was.
 
I looked into the halotherapy and have ordered a saltpipe. 
 
Recently I heard ginger was good for asthma, and have been drinking tea with 1/4 tsp. ginger in it 3 times a day.  I think it has helped.
 
I will go to a pulmonologist or allergist soon.
 
 
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 3:43 AM (GMT -7)
There are a total of 2,735,788 posts in 301,336 threads.
View Active Threads


Who's Online
This forum has 151436 registered members. Please welcome our newest member, george252.
139 Guest(s), 3 Registered Member(s) are currently online.  Details
Darkwolf, Gemlin, dbwilco


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer